Illinois, 2001Damaging Wind in Illinois, May 5, 2001
May 5, 2001 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 5, 2:10 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, May 5, 2:10 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SAT MAY 5 2001
MDLS IN RSNBLY GOOD AGREEMENT WITH THE OVERALL EVOLUTION OF UA
REGIME DURING THE FCST PD. UPR LOW CURRENTLY OVR ERN CO FCST TO WKN
AS IT LIFTS ENE INTO THE CNTRL PLAINS AND THEN PHASE WITH THE NRN
STREAM UPR TROF SHARPENING THRU THE NRN PLAINS...WITH FAIRLY HI
AMPLITUDE LNG WV TROF RESULTING OVER THE NATIONS MIDSECTION BY LATE
MON. SENSIBLE WX AND PCPN THREAT FOR THE CWFA DURING THE SHRT RNG
PD APPEARS TO BE STGLY MODULATED BY A NUMBER OF SHRTWV TROFS FCST TO
ROT ACRS THE RGN.
THE INITIAL SHRTWV TROF AND ASSOCD UVV IS RESULTING IN CURRENT SWATH
OF SHRA OVR THE ERN 2/3RDS OF MO. HTG TDA IN ADVANCE OF THE MAIN
CLD SHIELD HAS ALLOW THE ATMOS TO BCM WKLY UNSTBL FM ERN MO INTO WRN
IL AND THIS HAS ALLOWED FOR A FEW TSRA IN ADVANCE OF THE MAIN PCPN
SWATH. PRIND ARE THAT THIS AREA OF PCPN WL CONT TO SHIFT ACRS ERN
MO/WRN IL THIS EVNG AS THE SHRTWV TROF ROTS ENE. AFT THIS BATCH THE
ONLY OTR PCPN THREAT TNGT APPEARS TO BE ANY REMNANTS OF A PLAINS
MCS/SQLN PUSHING INTO MID MO LATE.
PCPN EVOLUTION NOT TOTALLY CLEAR CUT ON SUN BUT PRESENT BELIEF IS
THAT A SWATH OF SHRA AND FEW EMBDD TSRA ORIGINATING TNGT OVR PLAINS
WL AGAIN SHIFT EWD ACRS THE CWFA IN ASSOCN WITH THE NEXT SHRTWV TROF
ROTG ACRS THE RGN. THE ETA/NGM ARE ESPCLY ROBUST WITH QPF AS
COMPARED TO THE AVN. WHILE INDCTNS ARE THIS SWATH OF PCPN WL BE
OVER WRN IL BY MID AFT...THE THIRD ROUND OF PCPN WL BE IN THE OFFING
OVR WRN MO. THE APCH OF THE NEXT SHRTWV TROF AND ASSOCD CDFNT SHUD
LEAD TO CNVCTV DVLPMNT OVR WRN MO DURING THE AFT WHERE AMS FCST TO
RCVR IN THE WAKE OF ERLYR PCPN. THIS PCPN SHUD THEN SPREAD EWD ACRS
THE CWFA SUNDAY NIGHT IN ADVANCE OF THE CDFNT. ANY MDL DIFS THAT
ARE REALLY APPARENT ARE ASSOCD WITH TMG OF THE CDFNT SUN NGT WITH
THE AVN A BIT FASTER. ATTM WL LEAN TWDS THE SLOER ETA/NGM AND KP
PCPN THREAT ON MON MRNG OVR ERN MO/WRN IL.
HV KEPT MON NGT INTO TUE DRY FOR NOW BUT WL HV TO BE WATCHED. LOW
LVLS DRY CNSDRBLY BHD THE CDFNT BUT SHRTWV WV ROTG SE THRU ERN MO/IL
RGN LATE MON NGT INTO TUE MAY BE ENUF TO GENERATE SOME MID LVL BASED
-SHRA/-TSRA. THREAT ATTM HOWEVER LOOKS MAINLY OVR IA AND CNTRL/NRN
IL.
IN THE EXTDD...AFT INITIAL COOL DOWN BHD THE CDFNT...TMPS WL SLOWLY
MODERATE THRU THE WK. TMPS IN THE EXTDD AE A BLEND OF THE
OPERATIONAL MRF MOS AND WARMER ENSEMBLE MEMBERS. WITH PATTERN
TRANSITIONING DURING THE LATER PART OF THE WK...CONFIDENCE IN THE
DETAILS BCMG LOW.
.STL...NONE
GLASS
In the hours before
Special weather statement, May 5, 10:25 AM CST, 5 hours 20 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT SAT MAY 5 2001
THREAT: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION.
WHEN: THIS AFTERNOON AND TONIGHT.
SITUATION: DUE TO MARGINAL INSTABILITY AND WIND FIELDS IN THE
ATMOSPHERE...SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT.
GLASS
Thunderstorm Wind, Madison
- When
- May 5, 3:45 PM CST
- Where
- Madison County, Alton
- Measured
- 50 kt (58 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 38.900, -90.167
A fast moving line of thunderstorms caused some wind damage in the Alton area. Some trees were down blocking a few roads. There was minor damage to a few decks and backyard pools caused by falling tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, May 5, 20019 injured · $35,000 · 2 events
- Flash Flooding in Texas, May 5, 2001$170,000 · 3 events
- Tornado and Hail in Kansas, May 5, 2001$25,000 · F0 · 20 events
- Wildfire in Montana, May 5 to 9, 2001$55,000 · 2 events
- Tornadoes and Hail in Oklahoma, May 5 to 6, 2001$10,000 · F0 · 9 events
- Tornado and Hail in Texas, May 5, 2001F0 · 3 events
- Damaging Winds in Texas, May 5, 2001$10,000 · 2 events
- Hail in Texas, May 5, 20011.75 in hail · 2 events
- Hail in Kansas, May 5, 20010.88 in hail · 2 events
- Hail and Damaging Wind in Nebraska, May 5, 2001$2,000 · 0.75 in hail · 2 events
- Hail and Damaging Wind in Texas, May 5, 200150 kt wind · 2 events
- Tornado and Hail in Texas, May 5, 2001F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244773.